• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Anti depressants

D

Dollit

Guest
This is considered to be an uncommon side effect of Citalopram but it is noted in the PIL.
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
I don't know so much about coughing, more of chocking because my mouth becomes so dry - one of the more common side effects.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Is kind of the opposite problem to a dry mouth and I seem to cough and choke all the time... hmmmm
 
D

Dollit

Guest
Because this is classified as an uncommon side effect you should talk to your GP and as them to yellow card it.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
cool... Thanks I ll mention it to him... Cos Ive tried everything else to get rid of it!
 
D

Dollit

Guest
Yellow carding wont get rid of it, he'll just make an official report of the side effect. Depending on the severity of the side effect, he make want to change your medication.
 
S

Solihull_boy:)

Active member
Joined
Jul 2, 2008
Messages
27
Location
Solihull
Doctor

My Doctor seems to have done her research, I have been on Citalpram, more rcentl Venlaphaxine, but am so tired, I have tonight had the dose doubled...

Any thoughts on this, she says the tiredness should wear off.

I reallly need to understand whether they feel I am a serious case???
 
D

Dollit

Guest
All side effects take time to go or lessen as your body and mind needs time to adjust to the chemicals that you're putting into your body.

First what do you mean by serious case and second - why not ask?
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
Hi there,

I also get extremely tired and am on Venlafaxine - bed is my favourite place at the moment :sleep:. I was falling asleep in the hospital this morning waiting for my appointment! I've been on the max. dose of venlafaxine for approaching a year but accept that lack of energy / tiredness can also be a key feature of depression.

I can empathise with you, Solihull Boy, needing to know if it's a serious case. I have wanted to know this about myself too but have never been brave enough to ask anyone. I'm too scared to ask as I feel that they would confirm my own suspicions that I'm just a lazy waster - even after three lengthy stays in hospital, two courses of ECT and a bunch of meds I can't believe that I'm any where near a 'serious' case. This has not been helped by no one giving me a diagnosis or ever actually saying what is wrong with me. So I stick with the thought of having a bad case of lazy waster syndrome.
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Yeah I know the yellow card wont get rid :D.... I ment as in I ve tried everything to get rid of the cough thinking it was not the medication if that makes sense.. I have only just put two and two together!
 
D

Dollit

Guest
Sorry, I sometimes go into automatic and that was one of them. Well at least it made you smile!
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Medications can do strange things.... as a Nurse I have seen one medication that gave a someone the severest hicups I have ever seen it was funny (though not for them obvioulsly)they nearly fell out of bed everytime :LOL:
 
A

AlienGirl

New member
Joined
Jul 19, 2008
Messages
2
Location
Manchester
Citalopram side effects better than naloxone ones!

I've been on Citalopram for about 4yrs. I didn't think it helped and I've been trying to get off it for the past year (although the withdrawal side effects were pretty awful).

Within a couple of weeks of coming off them, I took an OD of morphine (prescribed to me for post-surgical neuropathic pain). It's my first ever OD and I took 600mg - twice the standard OD medically quoted on the web (I checked in advance).

It was pre-meditated and I wanted to end the mental and physical pain - I'd had enough. Unfortunately for me, I've built up a resilience to the drug over the past year and was still alive (albeit in a coma) 16hrs after I took the OD when my sis found me.

I'm now back on Citalopram and I can say that, whether it works or not, it is far more pleasant that 3 days on naloxone counteracting the morphine in my system.

I have no idea if the Citalopram actually helps or if the timing was just a coincidence... but I'm guessing I'll never get the chance to come off it again to find out!
 
N

nevaeh

Member
Joined
Jul 24, 2008
Messages
21
I am on venlafaxine xr which has been increased this week to 225mg.
Previously I was on a high dose of citalopram 60mg and relapsed badly on this.
The next one the psy wants to try if this higher dose of venlafaxine doesn't work in 6 weeks or so is ciprimil which sounds very much like citalopram to me.
What ads have other people found works for them?
Hi KP

im currently taking fluoxetine 20mg in the mornings of late and I must say I am beginning to feel remarkably different. Hope this helps and hope it lasts too!:clap:
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,720
Location
Yorkshire
Excellent news (as long as the feeling different is positive of course - not always the case with meds!). Hope it keeps working for you Nevaeh.

Take care,
Honey, xx
 
Top